MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG 1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS; INSTRUMENT

STRYKER LEIBINGER FREIBURG 1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS; INSTRUMENT
Model Number 60-15620
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that the device snapped as the surgeon was pulling the drill bit out and the other became stuck in the bone as they were drilling in the mandible and snapped off of the shaft.Drill fragments were retrieved from the patient.No other information is known at this time.
 
Additional Manufacturer Narrative
The reported event that two drills fractured could not be confirmed because they were not available for investigation (lost in transit).Therefore, a metallurgical examination of the reported breakage cannot be performed, and it is also not possible to determine the precise root cause.According to previous similar performed investigations the possible root causes could have been: generally ¿ overload condition; reused drill in multiple surgeries; wrong speed for drilling; no axial guidance.Based on statistical evaluation there are no indications for any product related issue.Therefore, no corrective and/or preventive action is deemed to be necessary at this moment.Product surveillance will continue to monitor complaints of this type for adverse trends and the complaint is added to the complaint trend.If the products could be located at a later date an appropriate investigation will be performed, the complaint re-opened and the result revised.Device was not returned for evaluation.
 
Event or Problem Description

Brand Name
1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10404883
Report Number0008010177-2020-00042
Device Sequence Number3669060
Product Code HBE
UDI-Device Identifier04546540695086
UDI-Public04546540695086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-15620
Device Catalogue Number60-15620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1